# SDR 20001026SH001

- Difficulty date: June 2, 2000
- Submitted: October 26, 2000
- Operation: General aviation
- Aircraft: N687AL
- Make and model: Bell 407
- Aircraft serial: 53366
- Engine: Allsn 250C47B
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Gear
- Part number: 6893673
- Part serial: NN143009
- Condition: Broken
- Location: Gearbox
- Part time: 3,100 hours
- Component: Gearbox, Allsn, C47B
- Component part number: 23063393
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CHIP LIGHT WAS DETECTED ON AIRCRAFT.  CHIP DETECTORS WERE PULLED AND INSPECTED.  LARGE PIECE OF GEAR TOOTH WAS FOUND ON PLUG.  LARGE PIECE OF GEAR TOOTH BROKE OFF DURING FLIGHT.  CAUSE FOR BROKEN GEAR TOOTH WAS DUE TO EXCESSIVE GALLING EXTENDING UP TO FORWARD END OF SMALL GEAR TEETH.  (X)
